# SDR 2008F00007

- Difficulty date: February 13, 2008
- Submitted: February 16, 2008
- Operation: Air carrier
- Make and model: Piper PA-31-350
- System (JASC): 3245 · Tire Tube
- Part: Tube
- Part number: 650X10
- Part serial: LY31436H
- Condition: Mismanufactured
- Location: Tire
- Part time: 1 hours, 1 cycles
- Stage of operation: TX
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER LANDING AND TAXI, IT WAS DISCOVERED THAT THE LT MAIN TIRE WAS FLAT. ON FURTHER INSP OF THE TUBE, IT WAS DISCOVERED THAT THE SIDEWALL CONTAINED (2) PIN HOLES LOCATED WITHIN A FLAP OF RUBBER APPROXIMATELY 0.5 INCHES LONG.  THIS IS THE LATEST OF TUBE FAILURES OF MFG INNERTUBES. ALL OF WHICH CONTAIN SMALL PINHOLES OR CRACKS IN EITHER THE SIDEWALL OR OUTER CIRCUMFERENCE OF THE TUBE. SO FAR WE HAVE EXPERIENCED AT LEAST 18 FAILURES OF EITHER NOSE OR MAIN TUBES IN THE LAST 4 MONTHS WITH THIS PROBLEM. AFTER CONSULTATION WITH MFG, AND AT THEIR SUGGESTION, WE HAVE REPLACED ALL INNERTUBES WITH INNERTUBES DESIGNATED AS "MADE IN USA".  WE HAVE HAD NO FAILURES OF THE "MADE IN USA" TUBES AS OF THIS DATE. CONVERSATIONS WITH OTHER AIR CARRIERS IN THE AREA HAVE REVEALED SIMILAR PROBLEMS WITH THIS MFG INNERTUBES.
